Delayed Presentation of Impending Necrosis following Soft Tissue Augmentation with Hyaluronic Acid and Successful Management with Hyaluronidase

March 2007 | Volume 6 | Issue 3 | Case Report | 325 | Copyright © 2007

Ranella J. Hirsch MD FAAD, Mary Lupo MD FAAD, Joel L. Cohen MD FAAD, David Duffy MD FAAD

Abstract

Soft tissue augmentation is a key element in the successful management of facial rhytids and scars. Injection of hyaluronic acid gels into the dermis is generally well-tolerated with only minimal side effects. Injection necrosis is a rare but clinically significant side effect.1,2 We present a case of what appears to be slow swelling after injection of Juvederm™ (Allergan, Irvine, CA), which yielded delayed compression and vascular occlusion resulting in cutaneous necrosis. Such vascular compromise can present as delayed rather than immediately upon injection as would be the case with similarly reported cases of intra-arterial injection.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles